[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.163.159.27. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
December 1995

Hyperpigmented Patches on the Dorsa of the Feet

Author Affiliations

St Louis University Medical Center, St Louis, Mo

Arch Dermatol. 1995;131(12):1447-1448. doi:10.1001/archderm.1995.01690240111018
Abstract

REPORT OF A CASE  A 24-year-old man presented complaining of abnormal skin pigmentation on the dorsa of his feet that had been present for 2 years and was becoming progressively worse. He denied any trauma to the area, but was an active windsurfer and snow skier. His inflammatory acne had been treated over the past 6 years with minocycline (orally, 100 mg/d), tretinoin, and topical benzoyl peroxide with erythromycin (Benzamycin).On physical examination, the lesions were symmetric 4×6-cm gray-blue patches on the dorsa of both feet (Figure 1). The pigmentation was localized to the distribution of the extensor digitorum brevis muscle, which was hypertrophied. No mucosal, periungual, or other abnormal cutaneous pigmentation was seen. A 4-mm punch biopsy specimen was obtained down to the skeletal muscle and stained with hematoxylin-eosin (Figure 2), Prussian blue (Figure 3), and Fontana-Masson (Figure 4).What is your diagnosis?

DIAGNOSIS:  Minocycline pigmentation.

First Page Preview View Large
First page PDF preview
First page PDF preview
×